Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 29, 2004, 5:38 PM CDT for Shelby County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 29, 2004, 6:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 292239 FFWMEM TNC157-292345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 538 PM CDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 645 PM CDT * AT 538 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER MILLINGTON...THE STORMS ARE WEAKENING AND THE RAIN SHOULD BE ENDING BY 700 PM. IN ADDITION...THE PUBLIC REPORTED FLASH FLOODING NEAR MILLINGTON HIGH SCHOOL WITH SEVERAL SECONDARY ROADS COVERED WITH OVER A FOOT OF WATER. * CITIES AFFECTED THROUGH 645 PM CDT INCLUDE... MILLINGTON .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3539 8966 3522 8964 3525 9012 3544 9010 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:40 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT TUE JUN 29 2004 .DISCUSSION... SURFACE BOUNDARY CONTINUES TO BE LOCATED ALONG/NEAR INTERSTATE 40 THIS AFTERNOON. MOIST AND UNSTABLE AIRMASS COVERS THE MID SOUTH WITH AFTN HEATING AND A WEAK SHORTWAVE PROMOTING SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MOST NUMEROUS SOUTH OF THE BOUNDARY. TONIGHT...WEAK SHORTWAVE COMBINED WITH SURFACE BOUNDARY WL RESULT IN SCT/NUMEROUS THUNDERSTORMS TONIGHT. MOST OF THE ACTIVITY WL PROBABLY BE DURING THE EVENING HOURS BUT ENUF LIFT TO ENSURE AT LEAST SOME ACTIVITY THROUGHOUT THE NIGHT. WL GO WITH HIGHEST POPS SOUTH OF THE BOUNDARY...BASICALLY FROM THE MEMPHIS METRO AREA SOUTHWARD. WEDNESDAY...BOUNDARY STILL HANGING AROUND WITH A UPPER LEVEL SHEAR AXIS STALLED ACRS THE REGION. DEEP MOISTURE AND MODERATE INSTABILITY WL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH TEMPS CONTINUING TO BE ON THE COOL SIDE IN THE LOW TO MID 80S. THURSDAY AND FRIDAY...UPPER LOW FORECAST BY BOTH MODELS TO DEVELOP ACRS SW MO BY 00Z SAT. THIS WL KEEP THE MID SOUTH IN A WARM...MOIST AND UNSTABLE AIRMASS PRIME FOR AT LEAST SCT THUNDERSTORMS THU AND FRI...ESPECIALLY DURING THE AFTN/EVENING HOURS. TEMPS WL CONT TO BE IN THE 80S. LONG RANGE MODELS SHOW A SERIES OF UPPER TROFS MOVING ACRS THE MID SOUTH DURING THE WEEKEND INTO NEXT WEEK SO EXPECT THE MILD AND WET WEATHER TO CONTINUE INTO NEXT WEEK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SJM
Hazardous weather outlook, Jun 29, 2:45 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT TUE JUN 29 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 245 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE MID SOUTH INTO THE EVENING HOURS. A FEW STORMS WILL BE STRONG WITH GUSTY WINDS UP TO 40 MPH. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.